MAUDE Adverse Event Report: BARD SHANNON LIMITED 3005636544 COMPOSIX MESH E/X; SURGICAL MESH

BARD SHANNON LIMITED 3005636544 COMPOSIX MESH E/X; SURGICAL MESH
Catalog Number 0123460
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Abscess (1690); Adhesion(s) (1695); Unspecified Infection (1930); Hernia (2240); Fibrosis (3167)
Date of Event 02/07/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information received, no conclusions can be made.Per medical records review, about 1 month post implant of composix mesh e/x, patient was diagnosed with unspecified infection, hernia recurrence, abscess, adhesions and fibrosis thereby underwent repair with mesh removal.The instructions-for-use supplied with the device lists hernia recurrence and adhesions as possible complications.The warnings section of the ifu states, "if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the prosthesis.An unresolved infection may require removal of the prosthesis." review of manufacturing records confirms product was manufactured to specification.Note, the manufacturing date (15-oct-2013) is considered to be a best estimate.This emdr represents composix mesh e/x (device #2).An additional supplemental emdr was submitted to represent composix mesh e/x (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided by patient¿s attorney.(b)(6) 2013 - patient was diagnosed with large ventral hernia thereby underwent open repair with the implant of composix e/x mesh (device #1).Per operative notes, ¿identified the hernia sac and was dissected free.A composix e/x mesh (device #1) was tacked into the abdominal cavity using sutures.¿ (b)(6) 2014 - patient was diagnosed with incisional hernia recurrence thereby underwent open repair with the removal of mesh (device #1) and implant of composix e/x mesh (device #2).Per operative notes, ¿hernia sac was removed.Adhesions of small bowel to the anterior abdomen wall and area of small bowel adhesions to the mesh directly with the mesh incorporation into the serosa of the bowel.This piece of mesh (device #1) was removed and then dissected of the bowel.A composix e/x mesh (device #2) was secured using sutures.¿ (b)(6) 2015 - patient was diagnosed with abdominal wall abscess and infected ventral hernia mesh thereby underwent repair with partial removal of mesh (device #2) and implant of biologic mesh.Per operative notes, ¿the mesh was then identified with the abscess of the purulent fluid.The mesh was then removed (device #2) and removing the previous sutures.A biologic mesh was then placed.¿ (b)(6) 2015 - patient visited to hospital for the follow-up of ventral hernia repair.Exposed the dual-layer mesh and this was trimmed back to the granulation tissue.(b)(6) 2015 - patient was diagnosed with ventral hernia thereby underwent with the implant of graft.(b)(6) 2015 - patient visited hospital for an infected mesh from a previous ventral hernia repair.(b)(6) 2016 - patient was diagnosed with incisional hernia thereby underwent open repair with removal of mesh (device #2) and implant of ventrio st (device #3).Per operative notes, ¿encountered the composix type mesh (device #2) in the supraumbilical portion of his midline.This was excised; there were also multiple sutures in the abdominal wall which were removed.Adhesions had been lysed and the mesh (device #2) had been removed.A ventrio st (device #3) was then tacked into the umbilicus.¿ attorney alleged that the patient had abscess, adhesions, infection, pain, hernia recurrence and emotional injuries.

Brand Name
COMPOSIX MESH E/X
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key21122245
Report Number1213643-2024-094873
Device Sequence Number7436553
Product Code FTL
UDI-Device Identifier00801741031182
UDI-Public(01)00801741031182(17)190128(10)HUXJ0155
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K002684
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2016
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/28/2019
Device Catalogue Number0123460
Device Lot NumberHUXJ0155
Was Device Available for Evaluation? No
Event Location Hospital
Initial Date Received by Manufacturer 12/18/2024
Initial Report FDA Received Date01/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/15/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age44 YR
Patient SexMale
Patient Weight91 KG